MAUDE Adverse Event Report: Stryker GmbH IMN Instruments - Locking Drill D4.2x360mm; Orthopedic manual surgical instrument

Stryker GmbH IMN Instruments - Locking Drill D4.2x360mm; Orthopedic manual surgical instrument
Catalog Number 23514236S
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/26/2026
Type of Reportable Event Malfunction
Event or Problem Description
As reported: "the sales representative attended a gamma4 procedure at the facility.Both the implant and instrumentation were long-term loan products that had been stored by the hospital.Upon arrival, the surgeon had already selected the implant to be used, and the nail (gamma4 intermediate nail, right) had already been opened according to the surgeon's instruction.The instrumentation used in this system can be configured for either the right or left side.Based solely on the implant provided and without independently verifying the operative side of the patient, the sales representative instructed that the instrumentation be assembled in the right-side configuration.Compatibility checks between the instrumentation and drill were completed, and the procedure initially progressed without issue.During distal locking screw fixation, interference occurred between the nail and the drill, resulting in breakage of the drill tip within the nail hole.Removal of the broken drill fragment was difficult.As an alternative, the surgeon elected to place a locking screw in the most distal hole; however, interference occurred again during the subsequent drilling attempt.Because the degree of misalignment between the drill and the nail appeared unusually large, the label on the opened implant was reviewed.At that time, it was discovered that the operative side was the left femur, whereas the implanted nail was a right-sided implant.According to information obtained during follow-up, the surgeon had personally selected the implant before the sales representative arrived.The nurse handed the specified implant to the surgical team as instructed, and no implant verification or read-back procedure was performed prior to implantation.As a result, the right-sided nail was implanted for a left-sided procedure.The surgeon was informed of the laterality discrepancy.Despite the use of the incorrect-side implant, the surgeon determined that fixation remained acceptable because the medullary canal was sufficiently large and the implant had been successfully inserted.The targeting device was reattached, distal locking screw insertion was successfully completed, and the procedure was concluded.Based on the surgeon's clinical judgment, the right-sided implant was left in situ.Following the procedure, representatives of the hospital safety committee, nursing staff, and the distributor reviewed the event.As a corrective action, the facility agreed to implement a process requiring verbal confirmation and independent verification of implant information by multiple personnel before opening any implant package to prevent recurrence.".
 
Additional Manufacturer Narrative
Additional information has been requested and if received, will be provided in the supplemental report.

Brand Name
IMN Instruments - Locking Drill D4.2x360mm
Common Device Name
Orthopedic manual surgical instrument
Manufacturer (Section D)
Stryker GmbH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
Stryker Trauma GmbH
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
+1(201)831-5000
MDR Report Key50841129
Report Number0008031020-2026-01608
Device Sequence Number10270697
Product Code LXH
UDI-Device Identifier07613327350241
UDI-Public07613327350241
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Type of Report Initial
Report Date (Section B) 09/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number23514236S
Device Lot NumberK1B6061
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 08/26/2026
Initial Report FDA Received Date09/21/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexFemale